Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 27, 2016, 3:11 PM CDT for Rutherford County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2016, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 27, 2016, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 28 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729
WWUS84 KOHX 272011
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT SAT AUG 27 2016
TNZ028-062-272100-
RUTHERFORD TN-WILSON TN-
311 PM CDT SAT AUG 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUTHERFORD AND
SOUTHWESTERN WILSON COUNTIES UNTIL 400 PM CDT...
AT 310 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS NEAR WALTERHILL...OR NEAR MURFREESBORO...MOVING
NORTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...SMYRNA...LA VERGNE...WALTERHILL AND LASCASSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3604 8639 3600 8614 3576 8642 3597 8662
3598 8661 3599 8662 3601 8661 3603 8659
3603 8656 3604 8656 3608 8648
TIME...MOT...LOC 2009Z 151DEG 8KT 3592 8642
$$
31What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:02 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 27, 3:02 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 302 PM CDT SAT AUG 27 2016 .DISCUSSION... Showers and thunderstorms have developed this afternoon thanks to upper shortwave activity moving around the upper high as well as diurnal support. Activity looks to continue through the afternoon and even into the evening hours before settling down overnight. A similar pattern for tomorrow looks to have chances for precip during the day, and higher chances exist east of I-65. By Monday the upper high moves eastward but is quickly replaced by another high later in the day. With that pattern in place, again shortwave activity combined with diurnal help will again bring chances for showers and thunderstorms mainly Monday afternoon. A bit of a drier period moves in Monday night through Tuesday night as the large upper ridge over the Plains begins to track eastward. There will be some slight chances for precip on the Plateau Tuesday and maybe along the TN River Valley, but otherwise models look to keep the mid state dry. Wednesday looks to have the ridge a bit further east, bringing northwest flow aloft over the eastern CONUS. This will allow shortwave activity to bring some chances for showers and thunderstorms during the day Wednesday and Thursday. Chances look a bit less than yesterday's forecast, but still enough to have mention of chance and slight chance in the grids. Friday and Saturday look to be mostly dry as the upper ridge builds in, but Saturday afternoon may have some chances for precip on the Plateau with some weak shortwave activity. With upper highs and ridging dominating the next week or so, temperatures look to remain consistent with highs in the low 90s and lows in the low to mid 70s. The only exception will be Thursday and Friday night where model consensus has lows in the mid to upper 60s returning to the mid state. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions expected thru 28/18Z. Several amendments possible at terminals thru period if convection develops at terminals. With a summertime wx pattern will be in place per ridging influences sfc/aloft, enough low level moisture will be around to support development of mainly diurnal based convection. As with a summertime convective pattern also, can not guarantee convection will happen at terminals, but certainly can not rule out in vicinity thru at least 28/02Z. If convection develops at/near terminals, MVFR fog could develop CKV/BNA, with MVFR/IFR fog developing CSV 28/08Z-28/14Z. From 28/14Z-28/18Z..there could be some diurnal initialized few/sct cu/ac approaching 28/18Z...but enough uncertainty at this time/minimal impact to aviation interest, to mention at terminals at this time. Light SE to SW winds expected thru 28/18Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 93 74 92 73 / 20 30 20 20 10 Clarksville 72 91 73 90 72 / 20 20 20 30 10 Crossville 68 86 67 87 67 / 20 50 20 20 10 Columbia 71 91 72 91 71 / 10 20 10 10 10 Lawrenceburg 71 91 71 91 70 / 10 30 10 10 10 Waverly 73 91 73 90 72 / 10 20 20 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........31
Hazardous weather outlook, Aug 27, 12:32 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1232 PM CDT SAT AUG 27 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-281000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1232 PM CDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT IN SOME LOCATIONS HEAT INDEX VALUES THIS AFTERNOON WILL RANGE FROM 100 TO 105 DEGREES. EXERCISE HOT WEATHER SAFETY PRECAUTIONS THIS AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 31
In the hours before
Special weather statement, Aug 27, 2:44 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 244 PM CDT SAT AUG 27 2016 TNZ062-272015- RUTHERFORD TN- 244 PM CDT SAT AUG 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUTHERFORD COUNTY UNTIL 315 PM CDT... AT 244 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MURFREESBORO...MOVING NORTHWEST AT 15 MPH. SMALL HAIL....WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MURFREESBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3577 8628 3571 8635 3580 8652 3591 8641 TIME...MOT...LOC 1943Z 130DEG 13KT 3578 8637 31
Special weather statement, Aug 27, 2:50 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT SAT AUG 27 2016
TNZ028-062-272015-
RUTHERFORD TN-WILSON TN-
250 PM CDT SAT AUG 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUTHERFORD AND
SOUTHWESTERN WILSON COUNTIES UNTIL 315 PM CDT...
AT 250 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS CENTERED OVER WALTERHILL...OR 7 MILES NORTH OF
MURFREESBORO...MOVING NORTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH...SMALL HAIL...BRIEF HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...SMYRNA...LA VERGNE...WALTERHILL...
CEDARS OF LEBANON STATE PARK AND LASCASSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3614 8633 3596 8622 3586 8643 3602 8660
3603 8659 3603 8658 3604 8656 3605 8656
3606 8654 3606 8653 3607 8652
TIME...MOT...LOC 1948Z 154DEG 17KT 3596 8640
31Special weather statement, Aug 27, 2:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 257 PM CDT SAT AUG 27 2016 TNZ056>058-093-272030- LEWIS TN-HICKMAN TN-WAYNE TN-PERRY TN- 257 PM CDT SAT AUG 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY...SOUTHWESTERN HICKMAN...NORTHWESTERN WAYNE AND NORTHWESTERN LEWIS COUNTIES UNTIL 330 PM CDT... AT 255 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTH OF LINDEN...MOVING WEST AT 15 MPH. WINDS IN EXCESS OF 40 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND BRIEF HEAVY RAINFALL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HOHENWALD...LINDEN...LOBELVILLE...PLEASANTVILLE... FLATWOODS AND KIMMINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3563 8753 3537 8774 3543 8801 3583 8775 TIME...MOT...LOC 1955Z 111DEG 13KT 3548 8779 31
Special weather statement, Aug 27, 3:03 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 303 PM CDT SAT AUG 27 2016 TNZ030>032-272045- JACKSON TN-PUTNAM TN-SMITH TN- 303 PM CDT SAT AUG 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH...WEST CENTRAL PUTNAM AND SOUTHWESTERN JACKSON COUNTIES UNTIL 345 PM CDT... AT 303 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BAXTER...OR 11 MILES EAST OF CARTHAGE...MOVING NORTHWEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRANVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3619 8566 3613 8574 3627 8590 3635 8575 TIME...MOT...LOC 2002Z 151DEG 10KT 3620 8575 31
Special weather statement, Aug 27, 3:07 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT SAT AUG 27 2016
TNZ093-272045-
WAYNE TN-
307 PM CDT SAT AUG 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE COUNTY UNTIL
345 PM CDT...
AT 306 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR OLIVE HILL...OR 11 MILES SOUTHWEST OF WAYNESBORO...MOVING
NORTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAINFALL...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES...AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLIFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3539 8799 3541 8797 3542 8799 3546 8790
3522 8780 3515 8798 3529 8798 3530 8800
3530 8802 3533 8802 3535 8801 3536 8802
3539 8802
TIME...MOT...LOC 2005Z 151DEG 9KT 3525 8795
31Special weather statement, Aug 27, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT SAT AUG 27 2016
TNZ028-062-272100-
RUTHERFORD TN-WILSON TN-
311 PM CDT SAT AUG 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUTHERFORD AND
SOUTHWESTERN WILSON COUNTIES UNTIL 400 PM CDT...
AT 310 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS NEAR WALTERHILL...OR NEAR MURFREESBORO...MOVING
NORTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...SMYRNA...LA VERGNE...WALTERHILL AND LASCASSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3604 8639 3600 8614 3576 8642 3597 8662
3598 8661 3599 8662 3601 8661 3603 8659
3603 8656 3604 8656 3608 8648
TIME...MOT...LOC 2009Z 151DEG 8KT 3592 8642
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:21 PM CDT | Special Weather Statement | OHX | Humphreys | 39 min |
| Aug 26, 7:33 PM CDT | Special Weather Statement | OHX | Lawrence | 27 min |
| Aug 26, 7:50 PM CDT | Special Weather Statement | OHX | Hickman | 25 min |
| Aug 26, 8:11 PM CDT | Special Weather Statement | OHX | Lewis, Maury, Williamson | 34 min |
| Aug 26, 8:34 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 26 min |
| Aug 26, 9:05 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys | 25 min |
| Aug 26, 9:30 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 30 min |
| Aug 26, 9:39 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Aug 26, 10:11 PM CDT | Special Weather Statement | OHX | Cheatham | 34 min |
| Aug 26, 10:53 PM CDT | Special Weather Statement | OHX | Montgomery | 37 min |
| Aug 26, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 17 min |
| Aug 27, 1:38 PM CDT | Special Weather Statement | OHX | Warren | 22 min |
| Aug 27, 2:23 PM CDT | Special Weather Statement | OHX | DeKalb | 22 min |
| Aug 27, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 36 min |
| Aug 27, 2:44 PM CDT | Special Weather Statement | OHX | Rutherford | 31 min |
| Aug 27, 2:50 PM CDT | Special Weather Statement | OHX | Rutherford | 25 min |
| Aug 27, 2:57 PM CDT | Special Weather Statement | OHX | Perry | 33 min |
| Aug 27, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| Aug 27, 3:03 PM CDT | Special Weather Statement | OHX | Smith | 42 min |
| Aug 27, 3:07 PM CDT | Special Weather Statement | OHX | Wayne | 38 min |
| Aug 27, 3:17 PM CDT | Special Weather Statement | OHX | Davidson | 43 min |
| Aug 27, 3:24 PM CDT | Special Weather Statement | OHX | Davidson | 51 min |
| Aug 27, 3:28 PM CDT | Special Weather Statement | OHX | Davidson | 47 min |
| Aug 27, 3:31 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford | 3 hr |
| Aug 27, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 44 min |
| Aug 27, 3:40 PM CDT | Areal Flood Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 3 hr |
| Aug 27, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 46 min |
| Aug 27, 3:54 PM CDT | Special Weather Statement | OHX | Dickson, Hickman | 36 min |
| Aug 27, 3:57 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| Aug 27, 4:02 PM CDT | Special Weather Statement | OHX | Lewis | 43 min |
| Aug 27, 4:11 PM CDT | Special Weather Statement | OHX | Robertson | 49 min |
| Aug 27, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 33 min |
| Aug 27, 4:56 PM CDT | Special Weather Statement | OHX | Dickson | 34 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.